Ice Storm, Ben Hill
- When
- January 10, 5:00 AM EST to 9:00 AM EST
- Where
- Ben Hill forecast zone
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.760, -83.220 (the zone’s center; the record gives no point)
On the Monday morning of January 10, 2011, freezing rain fell across portions of southern Georgia and southeast Alabama. Amounts generally ranged from a trace to a quarter of an inch, but a few areas had half an inch of total ice accumulation.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
On the Monday morning of January 10, 2011, freezing rain fell across portions of southern Georgia and southeast Alabama. Amounts generally ranged from a trace to a quarter of an inch, but a few areas had half an inch of total ice accumulation. In southern Georgia, the main impacts from the ice storm were hazardous road conditions and power outages. In southeast Alabama, where there was less ice, the impact was limited to slippery roads. This was a very rare event for the region, and warning criteria ice accretion at the time was defined locally as any measurable ice accretion of greater than a trace. Ice accretion reports first started to come in around 5 am EST /4 am CST/ with freezing rain ending around 9 am EST /8 am CST/. The highest amount reported was in Terrell County, GA with around a half inch of accretion. The counties of Turner, Worth, Randolph, and Lee in Georgia reported around a quarter inch of accretion. The rest of the counties reported less than a quarter inch of accretion. Many schools were closed for the day on Monday. The monetary damage figure provided is a rough estimate that only includes the Georgia counties. For the estimate on the Alabama counties, please see that entry.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 10, 3:35 AM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EST MON JAN 10 2011
...AREAS OF FREEZING RAIN STILL EXPECTED LATE TONIGHT INTO MONDAY
MORNING ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTH GEORGIA...
.SYNOPSIS...
08Z WATER VAPOR AND H4 RUC ANALYSIS SHOW A DEAMPLIFYING SHORTWAVE
CROSSING THE SOUTHEASTERN STATES. SHORTWAVE AXIS IS NOW OVER AL AND
IS PROGGED TO CONTINUE SHEARING OUT AS IT MOVES TO THE CAROLINA
COAST LATER TODAY. PLENTY OF MID/UPPER LEVEL MOISTURE IS STREAMING
NORTH OUT OF THE GULF AHEAD OF THIS DISTURBANCE...HOWEVER THE IN THE
WAKE OF THE SHORTWAVE...SIGNIFICANT DRYING/SUBSIDENCE IS VERY
EVIDENT ON WV IMAGERY. THIS DRYING WILL BE OVERSPREAD OUR FORECAST
AREA THROUGH THE DAY. 00Z KTLH SOUNDING SHOWED A CONSIDERABLE DRY
LAYER BELOW AROUND 800MB...AND IT IS THIS DRY LAYER THAT MAKES ALL
THE DIFFERENCE IN THE P-TYPE FORECAST THROUGH THE MORNING HOURS.
AT THE SURFACE...FORECAST AREA LIES BETWEEN 1009MB LOW PRESSURE OFF
THE FLORIDA PANHANDLE AND 1030MB HIGH PRESSURE OVER THE CENTRAL
APPALACHIANS. NORMALLY ONE WOULD NOT BE LOOKING FOR A GALE EVENT
WITH A NEARLY 1010MB LOW. HOWEVER...WHEN COMBINED WITH THE STRONG
HIGH TO THE NORTH...THE GRADIENT IS TIGHT ENOUGH TO GIVE US THE
CONDITIONS OVER THE COASTAL WATERS. WINDS ARE LIGHTER OVER
LAND...BUT STILL GUSTY FOR THE OVERNIGHT HOURS. MORE IMPORTANT IS
THAT THIS FLOW IS CONTINUING TO SUPPLY THE REGION WITH DRY AIR FROM
THE NE. LARGE AREA OF PRECIPITATION OVER THE WESTERN AND NORTHERN
PORTIONS OF THE AREA HAS BEEN FALLING INTO THIS DRY LOW LEVEL
AIR...AND DUE TO WET-BULB EVAPORATIVE EFFECTS...THE TEMPERATURES
HAVE BEEN SLOWLY FALLING. INITIALLY...FOR THE FIRST FEW HOURS...WE
GOT MOSTLY REPORTS OF SLEET DUE TO MORE EFFICIENT COOLING ALOFT. THE
FACT THAT SLEET WAS FALLING INSTEAD OF RAIN SLOWED THE COOLING
PROCESS EARLY IN THE EVENT DUE TO LESS EVAPORATION. ALL MODELS
AGREED THAT THE LAYER ABOVE THE SURFACE WOULD WARM THROUGH THE
NIGHT...AND THIS LOOKS TO HAVE CHANGED MUCH OF THE PRECIP BACK TO
RAIN. AS A RESULT TEMPS HAVE FALLEN SINCE MIDNIGHT. AS OF THIS
REPORT...STATIONS FROM DOTHAN TO ALBANY WHERE 33/34 DEGREES
RESPECTIVELY...AND EUFAULA AL...JUST WEST OF QUITMAN COUNTY WAS NEAR
32 AND REPORTING FREEZING RAIN. SO MANY LOCATIONS OVER OUR NORTHERN
TIER OF COUNTIES ARE GETTING VERY CLOSE TO FREEZING. DEWPOINTS HAVE
COME UP WITH THE EVAPORATION...HOWEVER STILL SEEING VALUES IN THE
MID/UPPER 20S...ALLOWING THE POTENTIAL FOR A TEMP FALL OF ANOTHER
FEW DEGREES. THIS HAS ALWAYS LOOKED LIKE A BORDERLINE EVENT...AND IT
WILL BE A VERY CLOSE RAIN/FREEZING RAIN SITUATION FOR THESE NORTHERN
AREAS THE REST OF THE NIGHT...INTO AT LEAST THE FIRST HALF OF MONDAY
MORNING.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
TODAY...WEAKENING UPPER SHORTWAVE WILL PASS BY THE REGION THIS
MORNING. ASSOCIATED SURFACE LOW PRESSURE WILL PASS ALONG OUR
COASTLINE AND EXIT EAST THIS EVENING. LOW LEVEL WAA/UPGLIDE AHEAD
OF THE LOW WILL CONTINUE TO COMBINE WITH WEAK SYNOPTIC SUPPORT
ASSOCIATED WITH THE PASSING IMPULSE TO PRODUCE A SWATH OF
PRECIPITATION OVER THE AREA THIS MORNING/EARLY AFTERNOON. THE
RAINFALL MAY BE BRIEFLY HEAVY AT TIME...ESPECIALLY ALONG AND SOUTH
OF THE I-10 CORRIDOR WHERE A FEW ISOLATED STORM ARE POSSIBLE.
GENERALLY THESE STORMS WILL BE HIGHLY ELEVATED WITH LITTLE THREAT OF
SEVERE WEATHER. LATER TODAY...WILL HAVE THE KEEP AN EYE ON AREAS
SOUTH OF PERRY TO CROSS CITY...AS THESE AREA ARE FORECAST TO BRIEFLY
SNEAK INTO THE WARM SECTOR. A FEW OF THE STORMS WITHIN THIS WARM
SECTOR MAY BECOME SURFACE BASED...BUT THIS WILL BE VERY NARROW
WINDOW OF OPPORTUNITY FOR A FEW STRONG STORMS DURING THE LATER
MORNING AND EARLY AFTERNOON.
AS DISCUSSED ABOVE IN THE SYNOPSIS...TEMPERATURES ARE SLOWLY FALLING
THROUGH THE MIDDLE/LOWER 30S OVER OUR FAR NORTHERN AREAS...AND A
PERIOD OF FREEZING RAIN IS STILL POSSIBLE LATER TONIGHT INTO EARLY
MONDAY MORNING...THEN EITHER A PERIOD OF FREEZING RAIN OR FREEZING
DRIZZLE DURING THE MIDDLE/LATER MORNING HOURS. TIME-HEIGHT ANALYSIS
SHOW SIGNIFICANT DRYING ALOFT LATER THIS MORNING...WITH MOST
RESIDUAL MOISTURE AND COINCIDENT LIFT RESIDING BELOW THE DENDRITIC
GROWTH ZONE. THEREFORE...ANY LINGERING PRECIP SHOULD BE TAPERING OFF
TO DRIZZLE FROM WEST TO EAST. HOWEVER...FREEZING DRIZZLE ALTHOUGH IT
MAY NOT ACCUMULATE FAST...CAN BE JUST AS HAZARDOUS TO TRAVEL. EITHER
WAY...IT WILL REMAIN A BORDERLINE SITUATION THROUGH THE MORNING. IN
TERMS OF THE WARNINGS...CHANCES FOR FREEZING RAIN INCREASE THE
FURTHER NORTH ONE GOES...AND IT JUST MAY NOT HAPPEN ACROSS THE
SOUTHERN TIER OF COUNTIES...HOWEVER...FEEL THE SITUATION IS TOO
CLOSE TO DROP ANY COUNTIES AT THIS TIME.
IN TERMS OF TEMPERATURES...IT CONTINUES TO BE NIGHTMARE
FORECAST...ESPECIALLY OVER THE MIDDLE PORTION OF THE FORECAST
AREA...IN CLOSE PROXIMITY TO THE LOW TRACK. SMALL DIFFERENCE IN LOW
TRACK AND HOW THE MODELS ARE HANDLING THE BOUNDARY LAYER ARE
RESULTING IN MAV/MET TEMP DIFFERENCES TODAY/TONIGHT OF 10-15
DEGREES. HAVE GONE WITH A BLENDED FORECAST TO MINIMIZE THE ERROR.
TONIGHT...LOW IS GONE. DRY CONDITIONS AND SEASONABLY COOL TEMPS. FEW
LOCATIONS OVER THE FAR NORTH MAY REACH FREEZING BY DAYBREAK...
HOWEVER MUCH OF THE AREA WILL BOTTOM OUT IN THE MID/UPPER 30S.
ADDITIONAL PASSING SHORTWAVE ENERGY TO OUR NORTH WILL PUSH A DRY
COLD FRONT/TROUGH THROUGH THE AREA LATE AT NIGHT INTO TUESDAY
MORNING.
TUESDAY/TUESDAY NIGHT...STRONG HIGH PRESSURE OVER THE CENTRAL PLAINS
WILL PUSH ANOTHER RE-ENFORCING SURGE OF COOL AND DRY AIR INTO THE
SOUTHEAST. TUESDAY WILL SEE BELOW AVERAGE TEMPS...BUT STILL
SEASONABLE IN THE UPPER 40S/LOW 50S NORTH TO THE MIDDLE 50S SOUTH.
AT NIGHT CONTINUED COLD AIR ADVECTION BRINGS TEMPS DOWN INTO THE
UPPER 20S NORTH AND WEST AND THE LOWER 30S EAST. THIS DOES LOOK LIKE
A WIDESPREAD FREEZE EVENT...HOWEVER A TIGHT GRADIENT WILL KEEP THE
LOWER LEVELS FROM DECOUPLING AND PREVENT A HARD FREEZE.
HOWEVER...THE BREEZE WILL MAKE IT FEEL COLDER...AND WIND CHILLS IN
THE LOW/MID 20S ARE EXPECTED...EVEN UPPER TEENS OVER PORTIONS OF SE
AL/SW GA.
WEDNESDAY...FAIR...DRY...BUT CHILLY. HIGH PRESSURE WILL CONTINUE TO
NOSE IN FROM THE NORTHWEST KEEPING THE GRADIENT TIGHT AND CAA GOING.
TEMPERATURES WILL ONLY REACH THE MIDDLE 40S NORTH OF THE I-10
CORRIDOR...AND UPPER 40S TO NEAR 50 SOUTH. WITH A BREEZE...IT WILL
FEEL EVEN COLDER. AT LEAST THE SUN WILL BE OUT.
&&
.LONG TERM (THURSDAY THROUGH NEXT MONDAY)...
THE LARGE SCALE PATTERN WILL REMAIN SOMEWHAT AMPLIFIED WITH A BROAD
TROUGH OVER THE EASTERN CONUS THROUGH THE PERIOD. WITHIN THE BROAD
TROUGH A SERIES OF WEAK UPPER LEVEL SHORT WILL ROTATE THROUGH...
MAINTAINING A GENERALLY NORTHERLY FLOW AND A RELATIVELY COLD DRY
AIRMASS OVER AREA. BY SUNDAY A STRONGER SHORT WAVE DROPS INTO THE
MEAN TROUGH AND AMPLIFIES IT...PUSHING A COLD FRONT INTO THE
SOUTHEAST. THE SURFACE RIDGE SHIFTS EASTWARD AND THE LOW LEVEL FLOW
BEGINS TO VEER TO A MORE SOUTHERLY DIRECTION. BY LATE SUNDAY...THERE
WILL BE INCREASING CLOUDS AND A THREAT OF RAIN...AS THE FRONTAL
SYSTEM APPROACHES AND PUSHES ACROSS THE AREA ON MONDAY. WITH THE
COLD DRY AIRMASS IN PLACE THROUGH MOST OF THE PERIOD...TEMPERATURES
WILL BE SIGNIFICANTLY BELOW NORMAL...WARMING TO NEAR NORMAL ON
MONDAY.
&&
.MARINE...
GALE CENTER LOCATED JUST E OF THE MS DELTA AT 06Z WILL CONTINUE TO
MOVE ENE TODAY. THE LOW WILL GRADUALLY FILL AS IT CROSSES THE
FORECAST WATERS. HOWEVER...A PERIOD OF GALE CONDITIONS IS EXPECTED
ACROSS THE ENTIRE FORECAST AREA THIS MORNING IN THE E TO SE FLOW
AHEAD OF THE LOW CENTER. WHILE MOST OF THE FORECAST AREA WILL MEET
THE CRITERIA DUE TO FREQUENT GUSTS...A BRIEF PERIOD OF SUSTAINED
GALES IS POSSIBLE ACROSS THE WRN LEGS. THE LOW CENTER WILL ENTER THE
WRN PORTION OF THE WATERS JUST BEFORE SUNRISE AND EXIT E DURING THE
AFTERNOON. SEAS WILL PEAK NEAR 15 FT THIS MORNING ACROSS THE WRN
LEGS...AND PERHAPS REACH 7 FT OVER THE SRN PORTIONS OF THE APALACHEE
BAY. WINDS AND SEAS WILL THEN DROP OFF QUICKLY THIS AFTERNOON. THE
GALE WARNING WILL EXPIRE AT 12Z WITH SCA CONDITIONS CONTINUING UNTIL
A SHORT TIME AFTER 18Z. WINDS AND SEAS WILL REMAIN BELOW HEADLINE
CRITERIA IN OFFSHORE FLOW FROM TONIGHT THROUGH TUE. ARCTIC HIGH
PRESSURE WILL THEN BUILD SLOWLY SEWD FROM THE PLAINS. THIS WILL
INCREASE THE GRADIENT ACROSS THE NE GULF ONCE AGAIN WITH EXERCISE
CAUTION TO MARGINAL ADVISORY CONDITIONS EXPECTED FOR TUE NIGHT INTO
THU. WINDS AND SEAS WILL THEN DROP BELOW HEADLINE CRITERIA LATE IN
THE WEEK AS THE HIGH PRESSURE BUILDS CLOSER TO THE GULF COAST.
&&
.AVIATION...
CEILINGS ARE LOWERING AND BANDS OF PRECIPITATION ARE DEVELOPING AND
SPREADING NORTHEASTWARD ACROSS THE TRI-STATE AREA TONIGHT...AS LOW
PRESSURE CONTINUES TO DEVELOP AND MOVE EASTWARD ALONG THE NORTHERN
GULF COAST TONIGHT AND MONDAY MORNING. CEILINGS AND VISIBILITIES
WILL CONTINUE TO DETERIORATE BECOMING WIDESPREAD IFR ACROSS THE AREA
BY AROUND DAYBREAK. REPORTS OF SLEET CONTINUE TO BE RECEIVED ACROSS
PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL
GEORGIA EARLY THIS MORNING...AND AS TEMPERATURES FALL THERE IS THE
THREAT OF FREEZING RAIN MAINLY DURING THE 10Z - 14Z TIME PERIOD AND
MAINLY ACROSS NORTHERN PORTIONS OF THE AREA AS REFLECTED IN THE KDHN
AND KABY TAFS. EXPECT IFR CEILINGS TO PERSIST THROUGH THE FORECAST
PERIOD.WINDS WILL CONTINUE TO BE EASTERLY AND GUSTY THROUGH THE
NIGHT...THEN GRADUALLY BACK TO NORTHERLY AND DIMINISH MONDAY
AFTERNOON.
.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS THROUGH THE SHORT TERM PERIOD. A
COLDER DRIER AIRMASS WILL SPREAD ACROSS THE AREA ON MONDAY AND
TUESDAY...AND RELATIVE HUMIDITIES MAY APPROACH CRITICAL VALUES ON
WEDNESDAY AFTERNOON...THOUGH DURATIONS ARE NOT EXPECTED TO BE MET.
THE NEXT BEST CHANCE FOR RED FLAG CONDITIONS WILL BE STARTING
THURSDAY AND CONTINUING THROUGH AT LEAST THE END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 54 37 55 30 49 / 80 10 0 0 0
PANAMA CITY 55 38 56 31 50 / 50 10 0 0 0
DOTHAN 44 32 50 28 46 / 50 10 0 0 0
ALBANY 43 32 50 28 46 / 80 10 0 0 0
VALDOSTA 50 34 54 30 48 / 90 10 0 0 0
CROSS CITY 66 43 59 32 53 / 90 10 0 0 0
APALACHICOLA 60 39 55 33 51 / 70 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WINTER STORM WARNING UNTIL 10 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...WINTER STORM WARNING UNTIL 11 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...CALHOUN...CLAY...
COLQUITT...DOUGHERTY...EARLY...IRWIN...LEE...MILLER...
MITCHELL...QUITMAN...RANDOLPH...TERRELL...TIFT...TURNER...
WORTH.
FL...HIGH SURF ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
SOUTH WALTON.
GM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON FOR THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL
WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20
NM...COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA
FL OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE RIVER TO
KEATON BEACH OUT 20 NM...COASTAL WATERS FROM APALACHICOLA
TO DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE RIVER TO
APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA
TO DESTIN FL FROM 20 TO 60 NM.
GALE WARNING UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
MROCZKA/WOOL/DUVALHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1059 PM EST SUN JAN 9 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110400- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1059 PM EST SUN JAN 9 2011 /959 PM CST SUN JAN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... GALE CONDITIONS WITH HIGH SEAS AND GUSTY WINDS WILL BE HAZARDOUS TO MARINERS. ALTHOUGH THERE WERE SOME REPORTS THIS SUNDAY EVENING OF SLEET...MOSTLY RAIN IS EXPECTED THROUGH MIDNIGHT AS WARMING IS TAKING PLACE ALOFT. BETWEEN MIDNIGHT AND DAWN THE AIR ALOFT WILL CONTINUE TO WARM BUT IT WILL COOL NEAR THE GROUND IN ALABAMA AND GEORGIA AS SOME OF THE RAIN EVAPORATES IN THE VERY DRY AIR AT GROUND LEVEL. SOME OF THIS RAIN WILL BEGIN TO FREEZE ON IMPACT WITH THE SURFACE IN SOUTHEAST ALABAMA AND SOUTH GEORGIA. THIS FREEZING RAIN WILL LAST UNTIL ABOUT MID MORNING MONDAY...AND WILL BE HAZARDOUS TO TRAVELERS. TOTAL ICE ACCUMULATIONS WILL RANGE FROM A TRACE TO A QUARTER OF AN INCH...BUT LOCALLY HIGHER AMOUNTS ARE POSSIBLE NORTH OF A LINE FROM ELBA AL TO TIFTON GA. SOME SCHOOLS AND BUSINESSES HAVE ANNOUNCED CLOSINGS IN ALABAMA AND GEORGIA BECAUSE OF THE ANTICIPATED HAZARDOUS DRIVING CONDITIONS. FREEZING RAIN IS NOT LIKELY IN FLORIDA...AS IT WILL LIKELY BE TOO WARM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... GENERALLY DRY AND COOL WEATHER WILL THEN BE IN THE FORECAST FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1153 PM EST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SLEET BAINBRIDGE 30.91N 84.58W
01/09/2011 E0.00 INCH DECATUR GA PUBLIC
SLEET MIXED WITH RAIN SINCE AROUND 930 PM. SOME BRIEF
ACCUMULATION BUT MELTING.
0930 PM SLEET BAINBRIDGE 30.91N 84.58W
01/09/2011 E0.00 INCH DECATUR GA PUBLIC
SLEET MIXED WITH RAIN SINCE AROUND 930 PM. SOME
ACCUMULATION BRIEFLY BUT ALL MELTING.
0930 PM SLEET BAINBRIDGE 30.91N 84.58W
01/09/2011 E0.00 INCH DECATUR GA PUBLIC
SLEET MIXED WITH RAIN REPORTED SINCE AROUND 930 PM. SOME
BRIEF ACCUMULATION BUT ALL MELTING.
0930 PM SLEET BAINBRIDGE 30.91N 84.58W
01/09/2011 E0.00 INCH DECATUR GA PUBLIC
SLEET MIXED WITH RAIN SINCE AROUND 930 PM. SOME BRIEF
ACCUMULATION BUT MELTING.
&&
DUVALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1209 AM EST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM SLEET TIFTON 31.47N 83.51W
01/09/2011 E0.00 INCH TIFT GA TRAINED SPOTTER
&&
DUVALThe national radar mosaic for the moment the first event began.
13 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279922, 279925, 279926, 279927, 279928, 279932, 279933, 279934, 279935, 279936, 279937, 279938, 279939.